Statin Induced Myopathy A Patient With Multiple Systemic Diseases
Ahmet Karagöz, Özgül Uçar, İbrahim Kocaoğlu, Serkan Gökaslan
Keywords: Statins, myopathy, statin induced myopathy, drug induced myopathies.
Hydroxymethylglutaryl-coenzyme A reductase inhibitors (statins) are the most successful class of drugs for the treatment of hypercholesterolaemia and dyslipidaemia. However, the popular profile of statins in terms of efficacy has been maligned by their adverse effects. Statin induced myopathy, which can be seen at any time during the course of therapy, is a clinically important cause of statin intolerance and discontinuation. When a patient with multiple systemic diseases who use numerous medications represent with myalgia and muscle cramps, statin induced myopathy may not be remembered at first. We present a patient with multiple systemic diseases, alcohol and morphine abuse in whom myopathy developed. After exclusion of other etiologies, we concluded that myopathy was related to statin therapy.